MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL LATARJET, GLENOID DRILL; CANNULATED SURGICAL DRILL

MEDOS INTERNATIONAL SàRL LATARJET, GLENOID DRILL; CANNULATED SURGICAL DRILL
Catalog Number 288241
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 09/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.However photos were provided.Upon visual inspection of the photos, the cutting edges of the latarjet drill are worn and blunt.The probable root cause was associated to wear and tear.The complaint reported was confirmed.The photos do not provide enough evidence to assure a root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Event or Problem Description
It was reported by the affiliate via email that during an arthroscopic latarjet procedure while drilling the glenoid, the surgeon reported that the latarjet, glenoid drill appeared blunt, as it was very difficult to drill through the bone.Action taken to manage the issue: open up alternate tray, use drill bit (identical) off that tray, to complete the task.3 minute delay to the procedure.No ae to patient.

Brand Name
LATARJET, GLENOID DRILL
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9385720
Report Number1221934-2019-59803
Device Sequence Number16703671
Product Code HTW
UDI-Device Identifier10886705027316
UDI-Public10886705027316
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number288241
Device Lot Number16E05
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2019
Initial Report FDA Received Date11/27/2019
Patient Sequence Number1
Patient Age24 YR